Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Divergence-conforming HDG methods for Stokes flows


Authors: Bernardo Cockburn and Francisco-Javier Sayas
Journal: Math. Comp. 83 (2014), 1571-1598
MSC (2010): Primary 65M60, 65N30, 35L65
Published electronically: March 19, 2014
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we show that by sending the normal stabilization function to infinity in the hybridizable discontinuous Galerkin methods previously proposed in [Comput. Methods Appl. Mech. Engrg. 199 (2010), 582-597], for Stokes flows, a new class of divergence-conforming methods is obtained which maintains the convergence properties of the original methods. Thus, all the components of the approximate solution, which use polynomial spaces of degree $ k$, converge with the optimal order of $ k+1$ in $ L^2$ for any $ k \ge 0$. Moreover, the postprocessed velocity approximation is also divergence-conforming, exactly divergence-free and converges with order $ k+2$ for $ k\ge 1$ and with order $ 1$ for $ k=0$. The novelty of the analysis is that it proceeds by taking the limit when the normal stabilization goes to infinity in the error estimates recently obtained in [Math. Comp., 80 (2011) 723-760].


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 65M60, 65N30, 35L65

Retrieve articles in all journals with MSC (2010): 65M60, 65N30, 35L65


Additional Information

Bernardo Cockburn
Affiliation: School of Mathematics, University of Minnesota, 206 Church Street S.E., Minneapolis, Minnesota 55455
Email: cockburn@math.umn.edu

Francisco-Javier Sayas
Affiliation: Department of Mathematical Sciences, University of Delaware, Ewing Hall, Newark, Delaware 19711
Email: fjsayas@udel.edu

DOI: http://dx.doi.org/10.1090/S0025-5718-2014-02802-0
PII: S 0025-5718(2014)02802-0
Keywords: Discontinuous Galerkin methods, hybridization, incompressible fluid flow
Received by editor(s): July 25, 2011
Received by editor(s) in revised form: December 31, 2012
Published electronically: March 19, 2014
Additional Notes: The first author was partially supported by the National Science Foundation (Grant DMS-0712955) and by the Minnesota Supercomputing Institute.
The second author was a Visiting Professor of the School of Mathematics, University of Minnesota, during the development of this work, and was partially supported by the National Science Foundation (Grant DMS 1216356).
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.